Sunbeams_findyou

Trying to make it through PAW

4 posts in this topic

Hey all, 

This is my first post here, and my brain is mush, so please forgive any mistakes or confusing text.

I quit Adderall back in July after it put me in the ER for the third time since I had began taking it. I was only on it for about a year and a half but somehow worked my way up to the maximum dosage, which is 60 mg daily here. I often took more than that though. Fast forward about three months and I feel worse off now than I did back when I first quit. My depression has increased, my focus is garbage, and I've already gained at least 20 pounds. Financially I'm still fucked and I also may not pass the 5 credit hours required this semester for me to graduate. I have very little motivation or will to do anything, and when I do it is caffeine induced and very short lived.  I keep making the same mistakes that I did while I was strung out. Last week I found myself desperately searching my home for any pills that may have been lost. I often think that I'm so miserable without it, that I may as well be on it and at least somewhat enjoy my misery. Illogical thinking, I know. 

I made an upcoming doctor's appointment to talk about the withdrawals and a possible increase on my antidepressant. I've tried asking her about non-stimulant meds for my adhd before, but she said the only option there was is something I cannot afford due to my lack of insurance and little income. I'm going to ask again and see if anything has changed. 

In the meantime, does anyone have any experience with PAW they would like to share? This is my first time speaking to others who've gone through this. I appreciate anything that anyone has to say, just please be nice. 

1 person likes this

Share this post


Link to post
Share on other sites

So sorry to hear your struggles. Many of us have been where you are. It does get better however the process is the biggest challenge I have ever faced... What med was your doc thinking as an alternative? Many here have used Wellbutrin however IMO it is a stimulant just not a too bad of one. It may be a half step to get on something like that. Caffeine feels like nothing to me still after quitting 3yrs so I'd not expect results from that... Otherwise eat healthy, sleep a full night and try to get air and exercise... 

1 person likes this

Share this post


Link to post
Share on other sites
On 10/15/2020 at 3:22 PM, EricP said:

So sorry to hear your struggles. Many of us have been where you are. It does get better however the process is the biggest challenge I have ever faced... What med was your doc thinking as an alternative? Many here have used Wellbutrin however IMO it is a stimulant just not a too bad of one. It may be a half step to get on something like that. Caffeine feels like nothing to me still after quitting 3yrs so I'd not expect results from that... Otherwise eat healthy, sleep a full night and try to get air and exercise... 

Thanks for the response. I'm trying to believe it when I'm told it will get better, I need to believe it, but I often doubt I can make it until then. I'm currently taking Wellbutrin XR and have been taking it for years now. My doctor just increased my 300mg to 450 so we'll see if that helps. I'm going back on amitriptyline to help with sleep too. I've had luck with it in the past, but it knocks me out a little too much the first month I take it, and I worry that I'll be even more useless than I am now when it comes to getting anything done. The sick part of me hoped that she would but me back on the Adderall, but she's a good doctor did not. 

Share this post


Link to post
Share on other sites

hi @Sunbeams_findyou

congratulations on 3 months! i know it doesn't feel like an accomplishment (recovery is not always a linear process) but you are so close to turning a corner. i remember quite well that stress of financials and education looming over the decision to quit - i was in a pretty bad place myself. thankfully i had the support of my family through the worst of it. i think Adderall kind of conditions us into self-reliance and alienating those around us, but recovery requires the opposite. we need people in our lives, and support structures - it's hard to ask for help, but it is often the thing that can make or break your recovery. perhaps you can lean on them till the worst of it is over?

Wellbutrin can certainly be helpful during early recovery, though bringing a sedative into the mix sounds unwise. in general, taking too many meds when recovering from stimulants will just draw out the recovery process. if you're just numbing your system, you'll probably also miss the all-natural "feel good" moments of recovery that let you know that your making progress.

gl with your journey and keep us posted (:

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now